Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 15, NWS Wichita, KS

April 4, 2017Cowley County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 4, 2017, 2:47 PM CDT for Cowley County, Kansas. It took effect at Apr 6, 2017, 7:00 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 2:47 PM CDT (19:47 UTC)
In effect from
Apr 6, 2017, 7:00 AM CDT
Expired
Apr 7, 2017, 2:20 PM CDT
In force
31 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Cowley County, KS

The radar

The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Arkansas City (ARCK1). The gauge peaked at 12.83 ft at Apr 6, 2017, 11:00 PM CDT.

actionminormoderate5101504/0404/0504/0604/0704/08
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

658 
WGUS43 KICT 041947
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CDT TUE APR 4 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-050947-
/O.NEW.KICT.FL.W.0015.170406T1200Z-170407T1800Z/
/ARCK1.1.ER.170406T1200Z.170406T1800Z.170407T0600Z.NO/
247 PM CDT TUE APR 4 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Arkansas City.
* From Thursday morning until Friday afternoon.
* At  2:00 PM Tuesday the stage was 6.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 11.2 feet by Thursday early afternoon. The river 
  will fall below flood stage by early Friday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Arkansas City   11.0   6.7  Tue 02 PM    6.7   11.0   10.9
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS
9 follow-up statements
000 
WGUS83 KICT 050130
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
830 PM CDT TUE APR 4 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-051530-
/O.EXT.KICT.FL.W.0015.170406T0600Z-170408T1600Z/
/ARCK1.1.ER.170406T0600Z.170407T0000Z.170408T0400Z.NO/
830 PM CDT TUE APR 4 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From late Wednesday night until Saturday morning.
* At  8:00 PM Tuesday the stage was 6.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 12.0 feet by Thursday evening. The river 
  will fall below flood stage by Friday before midnight.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Arkansas City      11.0   6.5  Tue 08 PM    9.5  12.0  11.2
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
226 
WGUS83 KICT 051334
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
834 AM CDT WED APR 5 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-060334-
/O.EXT.KICT.FL.W.0015.170407T0142Z-170409T0112Z/
/ARCK1.1.ER.170407T0142Z.170407T1200Z.170408T1312Z.NO/
834 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Thursday evening until Saturday evening.
* At  8:00 AM Wednesday the stage was 6.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 12.0 feet by Friday early afternoon. The river will
  fall below flood stage by Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Arkansas City   11.0   6.8  Wed 08 AM    9.5    12.0   11.1
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
648 
WGUS83 KICT 051948
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
248 PM CDT WED APR 5 2017

...The flood warning continues for the following river in Kansas...

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-060948-
/O.CON.KICT.FL.W.0015.170407T0142Z-170409T0112Z/
/ARCK1.1.ER.170407T0142Z.170407T1200Z.170408T1312Z.NO/
248 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Thursday evening until Saturday evening.
* At  2:00 PM Wednesday the stage was 7.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 12.0 feet by Friday morning. The river will fall 
  below flood stage by Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Arkansas City   11.0   7.6  Wed 02 PM    9.5   12.0   11.1
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS
482 
WGUS83 KICT 060103
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
803 PM CDT WED APR 5 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-061503-
/O.EXT.KICT.FL.W.0015.170407T0051Z-170409T0224Z/
/ARCK1.1.ER.170407T0051Z.170407T1800Z.170408T1424Z.NO/
803 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Thursday evening until Saturday evening.
* At  7:00 PM Wednesday the stage was 8.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 12.1 feet by Friday early afternoon. The river will
  fall below flood stage by late Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Arkansas City      11.0   8.8  Wed 07 PM   10.9  11.9  10.2
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
bk
415 
WGUS83 KICT 061348
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
848 AM CDT THU APR 6 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-070348-
/O.EXT.KICT.FL.W.0015.170406T1524Z-170409T0224Z/
/ARCK1.1.ER.170406T1524Z.170407T0600Z.170408T1424Z.NO/
848 AM CDT THU APR 6 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From this morning until Saturday evening.
* At  8:00 AM Thursday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 12.1 feet by early Friday morning. The river will 
  fall below flood stage by late Saturday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0   10.7  Thu 08 AM   12.0   11.2    9.3
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
301 
WGUS83 KICT 062004
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
304 PM CDT THU APR 6 2017

...The flood warning continues for the following river in Kansas...

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-071004-
/O.CON.KICT.FL.W.0015.000000T0000Z-170409T0224Z/
/ARCK1.1.ER.170406T1350Z.170407T0000Z.170408T1424Z.NO/
304 PM CDT THU APR 6 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Saturday evening.
* At  2:00 PM Thursday the stage was 12.0 feet and near crest.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by this
  evening. The river will fall below flood stage late Saturday 
  morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Arkansas City   11.0  12.0  Thu 02 PM   12.1   11.2    9.3
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS
367 
WGUS83 KICT 070101
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
801 PM CDT THU APR 6 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-071501-
/O.EXT.KICT.FL.W.0015.000000T0000Z-170408T1200Z/
/ARCK1.1.ER.170406T1350Z.170406T2330Z.170408T0000Z.NO/
801 PM CDT THU APR 6 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Saturday morning.
* At 7:00 PM Thursday the stage was 12.4 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by 
  early Friday morning then will fall below flood stage Friday 
  evening.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Arkansas City      11.0  12.4  Thu  7 PM   11.0   9.1   8.2
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
553 
WGUS83 KICT 071326
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
826 AM CDT FRI APR 7 2017

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-080326-
/O.EXT.KICT.FL.W.0015.000000T0000Z-170408T0834Z/
/ARCK1.1.ER.170406T1350Z.170407T0500Z.170407T2034Z.NO/
826 AM CDT FRI APR 7 2017

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until late tonight.
* At  8:00 AM Friday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Arkansas City   11.0  11.8  Fri 08 AM    9.3    8.2    7.8
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
334 
WGUS83 KICT 071920
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
220 PM CDT FRI APR 7 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC035-071950-
/O.CAN.KICT.FL.W.0015.000000T0000Z-170408T0834Z/
/ARCK1.1.ER.170406T1350Z.170407T0500Z.170407T1847Z.NO/
220 PM CDT FRI APR 7 2017

The Flood Warning is cancelled for
  The Arkansas River At Arkansas City.
* At  2:00 PM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at  1:47 PM Friday.
* Forecast...The river will continue to fall to 9.4 feet by Saturday 
  morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Arkansas City   11.0  10.9  Fri 02 PM    9.4    8.2    7.8
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 4, 12:52 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 4, 12:52 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1252 PM CDT Tue Apr 4 2017

.SHORT TERM...(Today through Wednesday night)
Issued at 325 AM CDT Tue Apr 4 2017

Water vapor imagery shows a potent shortwave tracking across the
four corners region. At the surface, warm front is situated down
across the southern portion of the TX Panhandle.

Shortwave will continue quickly tracking east today with warm
advection ahead of this wave already resulting in showers and
storms over northern OK and sw KS. This will further increase in
coverage as isentropic lift/mid level warm advection increases. By
18z, the surface low should be situated along the Red River and
will rapidly lift into northeast Oklahoma as evening approaches.
The main focus today will be seeing how far north the warm front
makes it. The NAM is slightly further north than the GFS and to a
lesser extent the RAP, and would have southern parts of Labette
and Montgomery county south of the warm front, possibly allowing
for surfaced based convection. Cloud cover will also play a big
factor in surface convection over se KS and will need to be
monitored closely this afternoon.

Even if the front stays just south, elevated convection will be a
good bet late this afternoon and evening over far se KS as
850-700mb moisture transport and theta-e advection ramps up.
Effective shear will be extremely impressive with values in the
50-70kts range. So even with limited instability, some severe
hail will be possible. The same can be said with surfaced based
storms given the limited moisture/instability, with low level
shear profiles impressive. In addition, with forecast high temps
near or slightly below normal, LCL heights would not be that high.
So will focus on large hail for now, but if warm front lifts
north like the NAM would suggest, could not rule out a tornado
over mainly Labette and Montgomery counties.

Still looking like most locations will pick up between a half inch
and an inch of rain, with even higher amounts in se KS where more
robust storms are expected.

By Wed morning, the surface low will be tracking over western MO
with eastern portions of forecast area still in the wrap
around/deformation zone of the departing wave. By late Wed
afternoon, most of the precip will be east of the forecast area.

.LONG TERM...(Thursday through Monday)
Issued at 325 AM CDT Tue Apr 4 2017

We still look to finally get into a few days of warming temps and
dry conditions. By Thu, surface high pressure will extend through
the Plains with upper ridging over the Rockies with this ridging
sliding east for Fri into Sat. This will promote a warming trend
with highs in the 70s to near 80 by Sat. Both ECMWF and GFS still
remain consistent in swinging a shortwave out of the Rockies and
across the central Plains Sun into Mon. At this time, the better
storm chances continue to look over eastern KS Sun
afternoon/evening. A cooling trend is then expected to commence
behind this wave for the start of the work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1241 PM CDT Tue Apr 4 2017

Main Hazards: IFR conditions, and thunderstorm potential in the
southeast.

A low pressure system will move eastward across Kansas/Oklahoma
tonight, into Missouri on Wednesday. Widespread light rain and
MVFR ceilings will affect Central Kansas this afternoon, within
the mid-level deformation axis of this system. A few clusters of
strong-severe thunderstorms should develop across south central
and especially southeast Kansas in the 21Z-03Z timeframe, before
shifting east into Missouri. IFR/MVFR thresholds are likely as
these storms affect the ICT and CNU terminals, along with a chance
of hail.

IFR/MVFR along with deformation zone light-moderate rain is
expected on the backside of the upper low overnight area-wide,
with clearing occurring Wednesday morning. Gusty northwesterly
winds can be expected Wednesday in the wake of the departing low
pressure.

&&

.FIRE WEATHER...
Issued at 325 AM CDT Tue Apr 4 2017

Fire weather concerns continue to remain low for the next few
days.

Widespread showers and storms will keep the fire danger in check
for today. Even with gusty north winds expected area wide for Wed,
cooler temps will keep the RH values on the higher side. In
addition, recent rains have allowed grasses to green-up, reducing
the risk for rapid spreading of fires.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    52  43  60  37 /  80 100  10   0
Hutchinson      49  42  59  36 /  90 100  10   0
Newton          51  42  58  36 /  90 100  20   0
ElDorado        53  43  58  37 /  80 100  30   0
Winfield-KWLD   55  42  60  37 /  70  80  10   0
Russell         47  39  59  35 /  90  90  10   0
Great Bend      46  38  59  34 /  80  90  10   0
Salina          49  42  60  36 /  90 100  20   0
McPherson       49  41  59  35 /  90 100  20   0
Coffeyville     63  45  57  39 /  70  90  40   0
Chanute         56  44  56  38 /  80 100  50  10
Iola            56  44  55  38 /  80 100  50  10
Parsons-KPPF    59  45  56  38 /  70  90  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...JMC
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 4, 11:45 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1145 AM CDT Tue Apr 4 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051645-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1145 AM CDT Tue Apr 4 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

A few clusters of thunderstorms are expected to move across
south central and southeast Kansas late this afternoon into the
evening hours. A few severe storms are possible over southeast
Kansas, mainly southeast of a line from Arkansas City to Howard to
Iola. The main storm threat will be large hail of quarter to
golfball size, between approximately 5 pm and 10 pm.

With grounds extremely saturated, persistent rainfall today and
tonight may cause some minor flooding, especially for locations
prone to poor drainage.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost will be possible early Thursday morning for central
Kansas.

Storms will return to the forecast for Sunday afternoon and evening
with at least some strong storms possible.

.SPOTTER INFORMATION STATEMENT...

A few storm spotters may be needed between approximately 5 pm and
10 pm, mainly southeast of a line from Arkansas City to Howard to
Iola.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Apr 4, 11:00 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 AM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLOOD            5 NW HUTCHINSON         38.12N 97.98W
04/04/2017                   RENO               KS   EMERGENCY MNGR

            ROADS CLOSED ON SALLEE ROAD FROM 82ND TO 108TH AND ON
            95TH FROM SALLEE TO DEAN DUE TO WATER FROM THE COW CREEK
            COLLECTING ON THESE LOW WATER CROSSINGS.

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:40 PM CDTRiver Flood WarningICTButler, Cowley37 hr
Apr 4, 2:57 PM CDTRiver Flood WarningICTChase, Lyon49 hr
Apr 4, 3:09 PM CDTRiver Flood WarningICTCherokee, Labette65 hr
Apr 4, 6:21 PM CDTSpecial Weather StatementICTCowley24 min
Apr 4, 6:33 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk42 min
Apr 4, 6:41 PM CDTSpecial Weather StatementICTButler, Cowley49 min
Apr 4, 6:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson50 min

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.